Riv. Mat. Univ. Parma, Vol. 7, No. 2, 2016

Paola Loreti[a], Daniela Sforza[b]

Hidden regularity for wave equations with memory

Pages: 391-405
Received: 1 March 2016
Accepted in revised form: 21 July 2016
Mathematics Subject Classification (2010): 45K05.
Keywords: Hidden regularity,Integrodifferential equations
Author address:
[a], [b] : Università di Roma, Dipartimento di Scienze di Base e Applicate per l'Ingegneria, Via Antonio Scarpa 16, 00161 Roma, Italy

Abstract: Our goal is to show a "hidden regularity" result for integro-differential equations, when the integral term is of convolution type. Under general assumptions on the integral kernel we are able to define the trace of the normal derivative of a weak solution. In such a way we extend to integro-differential equations well-known results available in the literature for wave equations without memory.

References


[1] F. Alabau-Boussouira, P. Cannarsa and D. Sforza, Decay estimates for second order evolution equations with memory, J. Funct. Anal. 254 (2008), 1342-1372. MR2386941
[2] H. Brezis, Analyse fonctionnelle. Théorie et applications (French), Collection Mathématiques Appliquées pour la Maîtrise, Masson, Paris 1983. MR0697382
[3] G. Gripenberg, S.-O. Londen and O. Staffans, Volterra integral and functional equations, Encyclopedia Math. Appl., 34, Cambridge Univ. Press, Cambridge 1990. MR1050319
[4] V. Komornik, Exact controllability and stabilization. The multiplier method, RAM: Research in Applied Mathematics, Masson, Paris; John Wiley & Sons, Chichester 1994. MR1359765
[5] V. Komornik and P. Loreti, Fourier series in control theory, Springer Monogr. Math., Springer-Verlag, New York 2005. MR2114325
[6] I. Lasiecka and R. Triggiani, A cosine operator approach to modeling \(L_2(0,T; L_2(\Gamma))\)--boundary input hyperbolic equations, Appl. Math. Optim. 7 (1981), 35-93. MR0600559
[7] I. Lasiecka and R. Triggiani, Regularity of hyperbolic equations under \(L_2(0,T; L_2(\Gamma ))\)--Dirichlet boundary terms, Appl. Math. Optim. 10 (1983), 275-286. MR0722491
[8] I. Lasiecka, J-L. Lions and R. Triggiani, Nonhomogeneous boundary value problems for second order hyperbolic operators, J. Math. Pures Appl. (9) 65 (1986), 149-192. MR0867669
[9] I. Lasiecka and R. Triggiani, A lifting theorem for the time regularity of solutions to abstract equations with unbounded operators and applications to hyperbolic equations, Proc. Amer. Math. Soc. 104 (1988), 745-755. MR0964851
[10] J.-L. Lions, Contrôle des systèmes distribués singuliers (French), Méthodes Math. Inform., 13, Gauthiers-Villars, Montrouge 1983. MR0712486
[11] J.-L. Lions, Hidden regularity in some nonlinear hyperbolic equations, Mat. Apl. Comput. 6 (1987), 7-15. MR0902998
[12] J.-L. Lions, Contrôlabilité exacte, perturbations et stabilisation de systèmes distribués, I--II, Rech. Math. Appl., 8-9, Masson, Paris 1988. MR0953547 MR0963060
[13] P. Loreti and D. Sforza, Reachability problems for a class of integro-differential equations, J. Differential Equations 248 (2010), 1711-1755. MR2593605
[14] P. Loreti, L. Pandolfi and D. Sforza, Boundary controllability and observability of a viscoelastic string, SIAM J. Control Optim. 50}(2012), 820-844. MR2914230
[15] M. Milla Miranda and L. A. Medeiros, Hidden regularity for semilinear hyperbolic partial differential equations, Ann. Fac. Sci. Toulouse Math. (5) 9 (1988), 103-120. MR0971816
[16] J. E. Muñoez Rivera and A. Peres Salvatierra, Asymptotic behaviour of the energy in partially viscoelastic materials, Quart. Appl. Math. 59 (2001), 557-578. MR1848535


Home Riv.Mat.Univ.Parma